MAUDE Adverse Event Report: MICROMAR INDUSTRIA E COMERCIO LTDA EASYDRILL PERFORATOR; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

MICROMAR INDUSTRIA E COMERCIO LTDA EASYDRILL PERFORATOR; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number DM0010FAA
Medical Device Problem Code Device Remains Activated (1525)
Health Effect - Clinical Codes Contusion (1787); Hemorrhage/Blood Loss/Bleeding (1888); Paresis (1998)
Date of Event 09/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Report inconclusive.The device has been returned and is still pending their evaluation results.This dm0010faa easydrill cranial perforator with lot number 248/17 was manufactured by micromar.Multiple warnings are included in the easydrill cranial perforator ifu manual including: it is essential to keep the drill perpendicular (90°) at the predetermined point of the skull to be drilled, as an excessive deviation from perpendicularity may cause the product to fail and lead to serious patient injury.Select a drill bit suitable for the bone thickness.This prevents the drill from tearing the bone or brain tissue (similar effect when the bit is not positioned at 90°).If the components of the easydrill cranial perforator become loose during trephination, discontinue use.The drill can cut or tear the dura mater when it unlocks.Check some conditions before performing the procedure, such as the existence of adhering dura mater or other anomalies adjacent to the drilling site.We will continue to track and trend this complaint type.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that a burr hole was made and the perforator did not stop tearing the dura-mater and brain in the rolandic area.Patient is alive with injury.According to physician, patient had slight paresis and contusion focusing on rolandic (motor) area.On follow up, it was reported and confirmed with hcp that there was a 40 minute delay to stop the bleeding and re-establish the surgical field in order to continue the surgery.Surgery was continued and biopsy was done.Patient recovered, as expected, and has already left the hospital.
 
Additional Manufacturer Narrative
Report not confirmed.Evaluation could not reproduce the reported malfunction of continues to run.No other anomalies were identified.This dm0010faa easydrill cranial perforator with lot number 248/17 was manufactured by micromar.Device history record was reviewed by micromar and per their report, all the processes were executed according to what was planned and validated.There were no observations or nonconformities during the manufacturing process was reviewed.If information is provided in the future, a supplemental report will be issued.

Brand Name
EASYDRILL PERFORATOR
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
MICROMAR INDUSTRIA E COMERCIO LTDA
cnpj: 53.168.142/0001-29
av. marginal ao corrego da ser
sao paulo,sp 09980 -390
BR  09980-390
MDR Report Key7946779
Report Number1625507-2018-00057
Device Sequence Number2255349
Product Code HBE
UDI-Device Identifier07898959543081
UDI-Public07898959543081
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K141455
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2019
Device Model NumberDM0010FAA
Device Catalogue NumberDM0010FAA
Device Lot Number248/17
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2018
Supplement Date Received by Manufacturer10/26/2018
Initial Report FDA Received Date10/09/2018
Supplement Report FDA Received Date11/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age39 YR